Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS Shreveport, LA

February 15, 20124 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 15, 2012, 12:14 PM CST for 4 counties in Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2012, 12:14 PM CST (18:14 UTC)
Expired
Feb 15, 2012, 1:03 PM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 12:40 PM CSTHAIL 111 Ne Huntington, TXQUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION HWY 103 AND FM226

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 430 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
430 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS54 KSHV 151814
SVRSHV
TXC005-347-405-419-151915-
/O.NEW.KSHV.SV.W.0027.120215T1814Z-120215T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CST WED FEB 15 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ANGELINA COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHERN SHELBY COUNTY IN EASTERN TEXAS...

* UNTIL 115 PM CST

* AT 1214 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF ETOILE...OR 16 MILES EAST OF
  LUFKIN...AND MOVING NORTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARTINSVILLE...SAN AUGUSTINE...BLAND LAKE AND NEUVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3180 9437 3167 9401 3123 9433 3130 9453
TIME...MOT...LOC 1814Z 201DEG 29KT 3133 9443

$$

ITO
1 follow-up statement
511 
WWUS54 KSHV 151903
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CST WED FEB 15 2012

TXC005-347-405-419-151914-
/O.CAN.KSHV.SV.W.0027.000000T0000Z-120215T1915Z/
NACOGDOCHES TX-SAN AUGUSTINE TX-SHELBY TX-ANGELINA TX-
103 PM CST WED FEB 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA...SHELBY...SAN
AUGUSTINE AND NACOGDOCHES COUNTIES IS CANCELLED...

LAT...LON 3180 9437 3167 9401 3123 9433 3130 9453
TIME...MOT...LOC 1904Z 201DEG 29KT 3171 9426

$$

ITO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 10:24 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 15, 10:24 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CST WED FEB 15 2012

.DISCUSSION...
CURRENT FORECAST REMAINS ON TRACK THIS MORNING. SCATTERED
CONVECTION CONTINUES STREAMING NORTHEAST ACROSS THE INTERSTATE 30
CORRIDOR. RADAR IMAGERY ALSO INDICATES A BURST OF CONVECTION
ACROSS SOUTHEAST TEXAS. EXPECTING THIS CLUSTER TO BECOME MORE
ENHANCED THROUGH THE AFTERNOON AND POSSIBLY LEAD TO ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY
WINDS. 12Z KSHV SOUNDING INDICATES A TRIGGER TEMPERATURE OF 74
DEGREES. WITH HIGHS FORECAST TO CLIMB INTO THE LOW TO MID 70S
ACROSS EAST TEXAS AND CENTRAL LOUISIANA...COULD SEE STORM
INTENSIFICATION AROUND MID AFTERNOON. OTHERWISE...NO UPDATES AT
THIS TIME. /05/

&&

.AVIATION...
WIDESPREAD IFR AND MVFR CIGS PERSIST ACROSS THE FOUR STATE REGION
THIS MORNING. SCATTERED SHOWERS AND TSTMS ARE ALSO OCCURRING...
AND WILL BECOME MORE NUMEROUS BY THE AFTERNOON AS A COLD FRONT
APPROACHES THE AREA FROM THE WEST. THE FRONT WILL CROSS THE AREA
TONIGHT...WITH FLIGHT CONDITIONS BECOMING VFR BETWEEN 06Z AND 12Z.
SURFACE WINDS SOUTH TO SOUTHEAST AROUND 10 KTS AHEAD OF THE FRONT
THIS AFTERNOON...GRADUALLY SHIFTING TO NORTHWEST TONIGHT BEHIND THE
FRONT.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  49  66  39  64 /  80  20  10  10  10
MLU  66  51  66  40  63 /  90  40  10  10  10
DEQ  66  40  62  36  63 /  80  10  10  10  10
TXK  67  44  62  37  62 /  80  20  10  10  10
ELD  64  47  64  39  64 /  80  40  10  10  10
TYR  73  45  62  38  62 /  80  10  10  10  10
GGG  71  45  64  38  63 /  80  20  10  10  10
LFK  74  47  66  43  65 /  90  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/14
Hazardous weather outlook, Feb 15, 11:50 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST WED FEB 15 2012

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-161800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1150 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
AFTERNOON. STRONG STORMS...PRODUCING LOCALLY HEAVY RAINFALL AND
STRONG GUSTY WINDS...MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON.

LAZ010>014-017>022-TXZ152-153-165>167-161800-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1150 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG GUSTY
WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS REMAINS A POSSIBILITY LATER THIS
AFTERNOON.

05

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.